Alert archive / Montana / High Wind Warnings in 2020
High Wind Warning 22, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Dec 6, 2020, 2:16 PM MST. It took effect at Dec 7, 2020, 2:10 AM MST. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2020, 2:16 PM MST (21:16 UTC)
- In effect from
- Dec 7, 2020, 2:10 AM MST
- Expired
- Dec 8, 2020, 5:00 PM MST
- In force
- 39 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
605 WWUS75 KTFX 062116 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 216 PM MST Sun Dec 6 2020 MTZ009-010-048-071200- /O.UPG.KTFX.HW.A.0022.201207T2100Z-201209T1200Z/ /O.NEW.KTFX.HW.W.0022.201207T1700Z-201209T0000Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 216 PM MST Sun Dec 6 2020 ...HIGH WIND WARNING IN EFFECT FROM 10 AM MONDAY TO 5 PM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph, with gusts near 65 mph expected. Isolated gusts near 75 possible in wind prone areas. * WHERE...Northern Rocky Mountain Front, Eastern Glacier and Southern Rocky Mountain Front. * WHEN...From 10 AM Monday to 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow down limbs, trees, and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ MTZ044-071200- /O.NEW.KTFX.HW.W.0022.201207T1700Z-201209T0000Z/ Toole- Including Shelby and Sunburst 216 PM MST Sun Dec 6 2020 ...HIGH WIND WARNING IN EFFECT FROM 10 AM MONDAY TO 5 PM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph, with gusts near 65 mph expected. * WHERE...Toole. * WHEN...From 10 AM Monday to 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and cause local power outages. Travel will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ MTZ011-045-047-071200- /O.NEW.KTFX.HW.A.0023.201208T1900Z-201209T0300Z/ Hill-Liberty-Blaine- Including Havre, Rocky Boy, Rudyard, Chester, Whitlash, Chinook, Harlem, and Hays 216 PM MST Sun Dec 6 2020 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * WHAT...West winds 30 to 40 mph, with gusts near 60 mph possible. * WHERE...Hill, Liberty and Blaine. * WHEN...From Tuesday afternoon through Tuesday evening. * IMPACTS...High winds may move loose debris and cause property damage. Travel may become difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
5 follow-up statements
896 WWUS75 KTFX 070910 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 210 AM MST Mon Dec 7 2020 MTZ048-072230- /O.EXT.KTFX.HW.W.0022.201207T0910Z-201209T0000Z/ Southern Rocky Mountain Front- Including Bynum, Choteau, and Augusta 210 AM MST Mon Dec 7 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph, with gusts near 65 mph occurring. Isolated gusts near 75 possible in wind prone areas. * WHERE...Northern Rocky Mountain Front, Eastern Glacier and Southern Rocky Mountain Front. * WHEN...Until 5 PM MST Tuesday. * IMPACTS...A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Wind speeds will decrease Monday night, then strengthen again on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose objects. Use caution if you must drive. && $$ MTZ009-072230- /O.EXT.KTFX.HW.W.0022.201207T0910Z-201209T0000Z/ Northern Rocky Mountain Front- Including Logan Pass, Browning, and Heart Butte 210 AM MST Mon Dec 7 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph, with gusts near 65 mph occurring. Isolated gusts near 75 possible in wind prone areas. * WHERE...Northern Rocky Mountain Front, Eastern Glacier and Southern Rocky Mountain Front. * WHEN...Until 5 PM MST Tuesday. * IMPACTS...A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Wind speeds will decrease Monday night, then strengthen again on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose objects. Use caution if you must drive. && $$ MTZ010-044-072230- /O.CON.KTFX.HW.W.0022.201207T1700Z-201209T0000Z/ Eastern Glacier-Toole- Including Cut Bank, Shelby, and Sunburst 210 AM MST Mon Dec 7 2020 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph, with gusts near 60 mph expected. * WHERE...Toole. * WHEN...From 10 AM Monday to 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel will be difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose objects. Use caution if you must drive. && $$ MTZ011-045-047-072230- /O.CON.KTFX.HW.A.0023.201208T1900Z-201209T0300Z/ Hill-Liberty-Blaine- Including Havre, Rocky Boy, Rudyard, Chester, Whitlash, Chinook, Harlem, and Hays 210 AM MST Mon Dec 7 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... * WHAT...West winds 30 to 40 mph, with gusts near 60 mph possible. * WHERE...Hill, Liberty and Blaine. * WHEN...From Tuesday afternoon through Tuesday evening. * IMPACTS...High winds may move loose debris and cause property damage. Travel may become difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
544 WWUS75 KTFX 080442 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 942 PM MST Mon Dec 7 2020 MTZ044-080545- /O.CAN.KTFX.HW.W.0022.000000T0000Z-201209T0000Z/ Toole- 942 PM MST Mon Dec 7 2020 ...HIGH WIND WARNING IS CANCELLED... Winds across this area are expected to remain below high wind thresholds. None- the- less, travel for high profile vehicles and those hauling trailers may be impacted due to cross winds. Caution is urged while traveling, especially during the day on Tuesday. $$ MTZ011-045-047-080545- /O.CAN.KTFX.HW.A.0023.201208T1900Z-201209T0300Z/ Hill-Liberty-Blaine- 942 PM MST Mon Dec 7 2020 ...HIGH WIND WATCH IS CANCELLED... Winds across this area are expected to remain below high wind thresholds. None- the- less, travel for high profile vehicles and those hauling trailers may be impacted due to cross winds. Caution is urged while traveling, especially during the day on Tuesday. $$ MTZ009-010-048-081200- /O.CON.KTFX.HW.W.0022.000000T0000Z-201209T0000Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 942 PM MST Mon Dec 7 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected, with isolated gusts up to 80 mph possible along the Rocky Mountain Front. * WHERE...Southern Rocky Mountain Front, Northern Rocky Mountain Front and Eastern Glacier. * WHEN...Until 5 PM MST Tuesday. * IMPACTS...A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The timing for the strongest winds will be late tonight through Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
812 WWUS75 KTFX 080938 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 238 AM MST Tue Dec 8 2020 MTZ009-010-048-082200- /O.CON.KTFX.HW.W.0022.000000T0000Z-201209T0000Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including the cities of Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 238 AM MST Tue Dec 8 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected, with isolated gusts up to 80 mph possible along the Rocky Mountain Front. * WHERE...Southern Rocky Mountain Front, Northern Rocky Mountain Front and Eastern Glacier. * WHEN...Until 5 PM MST Tuesday. * IMPACTS...A few power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds increase this morning, with wind speeds likely peaking early this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
014 WWUS75 KTFX 081504 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 804 AM MST Tue Dec 8 2020 MTZ011-047-090100- /O.EXB.KTFX.HW.W.0022.201208T1504Z-201209T0100Z/ Hill-Blaine- Including Havre, Rocky Boy, Rudyard, Chinook, Harlem, and Hays 804 AM MST Tue Dec 8 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph, with gusts up to 60 mph, are expected. * WHERE...Hill and Blaine. * WHEN...Until 6 PM MST this evening. * IMPACTS...A few power outages are possible. Travel will be difficult, especially for high profile vehicles or those pulling trailers. * ADDITIONAL DETAILS...Areas susceptible to blowing dust could experience reduced visibilities. Motorist should be prepared for sudden reductions in visibility. Slow down, allow extra following distance between vehicles, and turn on your headlights if you encounter blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ MTZ009-010-048-090000- /O.CON.KTFX.HW.W.0022.000000T0000Z-201209T0000Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 804 AM MST Tue Dec 8 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 60 mph, are occurring. Isolated gusts up to 80 mph are possible along the immediate Rocky Mountain Front. * WHERE...Southern Rocky Mountain Front, Northern Rocky Mountain Front and Eastern Glacier. * WHEN...Until 5 PM MST Tuesday. * IMPACTS...A few power outages are possible. Travel will be difficult, especially for high profile vehicles or those pulling trailers. * ADDITIONAL DETAILS...Areas susceptible to blowing dust could experience reduced visibilities. Motorist should be prepared for sudden reductions in visibility. Slow down, allow extra following distance between vehicles, and turn on your headlights if you encounter blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && Moldan $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
549 WWUS75 KTFX 082350 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 450 PM MST Tue Dec 8 2020 MTZ011-047-090100- /O.CAN.KTFX.HW.W.0022.000000T0000Z-201209T0100Z/ Hill-Blaine- 450 PM MST Tue Dec 8 2020 ...HIGH WIND WARNING IS CANCELLED... Strong and potentially damaging winds are no longer expected. Thus, the High Wind Warning has been cancelled. $$ MTZ009-010-048-090100- /O.EXP.KTFX.HW.W.0022.000000T0000Z-201209T0000Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 450 PM MST Tue Dec 8 2020 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Strong and damaging winds have diminished across the warning area. Thus, the High Wind Warning will be allowed to expire at 5 PM MST. $$ For more information from the National Weather Service visit http://weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 6, 10:15 AM MST, 4 hours 1 minute earlier.
Area forecast discussion, Dec 6, 10:15 AM MST, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Great Falls MT 1015 AM MST Sun Dec 6 2020 Aviation Section Updated .SYNOPSIS... Unseasonably warm temperatures and dry conditions continue through Tuesday. An approaching weather system will bring increased winds for Monday and Tuesday, before ushering in a cooler and unsettled weather pattern for the remainder of the week. && .UPDATE... Updated forecast is out. Very little changed for the morning update. Confined fog mainly to the West Yellowstone area, along with areas north of Havre through late this morning. Adjusted temperatures close to current observations/along with forecast highs today to similar to Saturday's high's in most areas. Otherwise, it will be sunny/dry today. Looking ahead, there is still the potential for a period of strong winds from Monday into Tuesday over portions of North Central MT. The high wind watch will continue. Brusda && .AVIATION... 1015 AM MST Sun Dec 6 2020 (06/18Z TAF period) VFR conditions, with mostly clear skies will prevail across the region through the period. Some breezy surface winds possible at times today, with low level wind shear possible in the Cut Bank area when winds are light. Expect surface winds to gradually start to increase a bit more after 15z Monday over North Central MT, along with a gradual increase in high based cloud cover. Brusda Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 424 AM MST Sun Dec 6 2020/ Today and tonight...Quiet weather this morning as high pressure continues to exert its influence over the region. The most notable ongoing occurrence is gusty winds along the immediate eastern slopes of the Northern Rocky Mountain Front as a weak H700 jet max moves clips the Northern Rockies. Winds at the Deep Creek Raws station have gusted up to 60 mph but these winds are expected to diminish by mid-morning. Similar to the last few nights, there is a wide temperature spread between the breezy plains and the wind protected valleys. Relatively strong inversions continue to allow lows to dip into the teens and single digits over the southwest valleys and portions of Northern Hill and Blaine Counties, while southwest breezes keep other areas in the 20s and 30s. Mostly clear skies are expected this afternoon as high temperatures run roughly similar to those of yesterday. Winds should remain on the lighter side, though there will be some increased breeziness over the plains this afternoon. Another quiet night is expected tonight but there will likely be another increase in mountain top winds along the Northern Rocky Mountain Front as the high pressure ridge begins to break down. Monday through Tuesday night...Westerly flow aloft will increase ahead of broad troughing over the Pacific Northwest. Temperatures will remain well above normal despite some height falls associated with the breakdown of the high pressure ridge. Afternoon temperatures will mostly be in the 50s to near 60 for many areas, though cooler readings may still be found in the southwest valleys and over the northern portions of Hill and Blaine Counties. As the high pressure system loses its dominance, the inversions over the southwest valleys will weaken and may lead to warmer nighttime low temperatures. With the stronger flow aloft will come increased surface winds, especially over the Rocky Mountain Front and the plains. Both Monday and Tuesday will be on the windy side but Tuesday may see the strongest gusts as 50 to 80 kt H700 winds move directly over North-Central MT. The High Wind Watch in place for the Rocky Mountain Front and Eastern Glacier County will stand as is but will likely upgraded to a warning by future shifts. There was some consideration to expand the Watch area deeper into the plains but widespread wind gusts at or in excess of 60 mph are not anticipated at this time. The combination of windy dry conditions, along with well above normal temperatures raise the concern for increased grassland fire risk for both Monday and Tuesday but will continue to hold off on fire weather products because of the shorter durations of a marginal threat. This period will largely remain precipitation free but an increasingly moist westerly flow aloft will offer opportunity for mountain snow showers along the Divide Tuesday afternoon. Wednesday through Sunday...Cooler and unsettled conditions can be expected for this period as broad troughing settles over the region. This will provide a daily chance for mostly mountain snow showers, especially Wednesday into early Thursday as the first piece of energy traverses the region, and again on Friday. Lower elevations may also see some activity during this time but any accumulation amounts will be light. The broad trough begins to exit the region by Saturday but this looks to be replaced by northwesterly flow for continued cool and unsettled weather. Temperatures will likely cool to near or slightly above the seasonal average for much of this period. RCG && .PRELIMINARY POINT TEMPS/POPS... GTF 55 34 54 41 / 0 0 0 0 CTB 50 31 51 38 / 0 0 0 0 HLN 37 21 44 28 / 0 0 0 0 BZN 39 11 44 18 / 0 0 0 0 WYS 24 -7 34 3 / 0 0 0 0 DLN 36 16 43 23 / 0 0 0 0 HVR 44 27 47 33 / 0 0 0 0 LWT 52 29 53 35 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Monday afternoon through late Tuesday night Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 2:16 PM MST | High Wind Watch | TFX | 31 hr |
Nearby
High Wind Warnings in Montana, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.